Alert archive / Michigan / Wind Advisories in 2015
Wind Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 9, 2015, 3:55 PM EDT for 23 counties in Michigan. It took effect at Apr 10, 2015, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2015, 3:55 PM EDT (19:55 UTC)
- In effect from
- Apr 10, 2015, 2:00 AM EDT
- Expired
- Apr 10, 2015, 2:53 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS73 KGRR 091955 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EDT THU APR 9 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100400- /O.NEW.KGRR.WI.Y.0001.150410T0600Z-150410T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 355 PM EDT THU APR 9 2015 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT FRIDAY. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS TO 45 MPH. * FROM THE SOUTHWEST LATE TONIGHT AND FROM THE WEST FRIDAY. IMPACTS... * POTENTIAL FOR DOWNED TREE LIMBS AND POWER LINES. * SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ MEADE
4 follow-up statements
022 WWUS73 KGRR 100150 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 950 PM EDT THU APR 9 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101000- /O.CON.KGRR.WI.Y.0001.150410T0600Z-150410T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 950 PM EDT THU APR 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT FRIDAY... HAZARDOUS WEATHER... * FREQUENT WIND GUSTS TO 45 MPH. * FROM THE SOUTHWEST LATE TONIGHT AND FROM THE WEST FRIDAY. IMPACTS... * POTENTIAL FOR DOWNED TREE LIMBS AND POWER LINES. * SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
487 WWUS73 KGRR 100740 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 AM EDT FRI APR 10 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101545- /O.CON.KGRR.WI.Y.0001.000000T0000Z-150410T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 340 AM EDT FRI APR 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... HAZARDOUS WEATHER... * FREQUENT WIND GUSTS TO 45 MPH. * WINDS FROM THE WEST TODAY. IMPACTS... * POTENTIAL FOR DOWNED TREE LIMBS AND POWER LINES. * SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ WDM
718 WWUS73 KGRR 101443 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 AM EDT FRI APR 10 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-102200- /O.CON.KGRR.WI.Y.0001.000000T0000Z-150410T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1043 AM EDT FRI APR 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... HAZARDOUS WEATHER... * FREQUENT WIND GUSTS TO 45 MPH THIS MORNING WILL DIMINISH BY LATE AFTERNOON. IMPACTS... * POTENTIAL FOR DOWNED TREE LIMBS AND POWER LINES. * SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
480 WWUS73 KGRR 101853 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 253 PM EDT FRI APR 10 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-102000- /O.CAN.KGRR.WI.Y.0001.000000T0000Z-150410T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 253 PM EDT FRI APR 10 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS AFTERNOON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:30 PM EDT, 25 minutes earlier.
Area forecast discussion, Apr 9, 3:30 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT THU APR 9 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 330 PM EDT THU APR 9 2015
STRENGTHENING LOW PRESSURE PASSING JUST WEST OF MICHIGAN WILL BRING
THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING FOLLOWED BY
RATHER WINDY CONDITIONS ON FRIDAY. HIGH PRESSURE WILL PROVIDE A
PLEASANT WEEKEND.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 330 PM EDT THU APR 9 2015
POTENTIAL FOR DAMAGING THUNDERSTORM WINDS AND PERHAPS EVEN A FEW
TORNADOES WILL INCREASE LATER THIS AFTERNOON AND ESPECIALLY THIS
EVENING... MAINLY ALONG/SOUTH OF I-96. THE THREAT WILL END SHORTLY
AFTER MIDNIGHT.
WARM UNSTABLE AIR MASS TO OUR SOUTHWEST IS EXPECTED TO SURGE INTO
THE AREA AFTER 5 PM NOW THAT THE POTENT SHORTWAVE OVR KS/NE IS
EJECTING NORTHEAST. THIS FEATURE TAKES ON A NEGATIVE TILT AS IT
MOVES TOWARD WISCONSIN LATER THIS EVENING... LEADING TO A DEEPENING
OF THE SFC LOW AS IT MOVES TOWARD THE MILWAUKEE AREA.
THIS SYNOPTIC SET UP WITH A STRONG WARM FRONT/TRIPLE POINT EXTENDING
EAST OF THE DEEPENING SFC LOW LEADS TO STRONG CONCERNS FOR ROTATING
CELLS AND SPIN UPS NEAR THE WARM FRONT THIS EVENING AS IT MOVES INTO
SWRN LWR MI... DUE TO HIGH LOW LEVEL SHEAR VALUES AND POTENTIALLY
AVAILABLE UPDRAFT HELICITY. TORNADO WATCHES ARE ALREADY IN EFFECT
JUST UPSTREAM OF SW LWR MI AND THE LATEST WATCH... 41... HAS A MEAN
STORM MOTION VECTOR OF 240 DEGREES AT 40 KTS.
IT SEEMS REASONABLE AT THIS POINT TO BELIEVE WE WILL SEE SFC BASED
CAPES OF 1000-1500 J/KG ARRIVING FROM THE SOUTHWEST TOWARD 00Z BASED
ON LATEST RUC GUIDANCE AND MESOANALYSIS TO OUR SW.
THE OTHER CONCERN THIS EVENING IS FOR LINES/BOWS TO DEVELOP IN THE
UPSTREAM TORNADO WATCH AREAS AND RACE RAPIDLY EAST/NORTHEAST ACROSS
PARTS OF SW MI. THESE FEATURES COULD PRODUCE DAMAGING STRAIGHT LINE
WIND GUSTS AHEAD OF THE COLD FRONT.
ALTHOUGH ANY STRONG/SEVERE CONVECTION WILL END AFTER MIDNIGHT WITH
THE PASSAGE OF THE SFC COLD FRONT... STRONG SYNOPTIC WIND GUSTS
BEHIND THE FRONT DUE TO CONTINUED DEEPENING OF THE SFC LOW OVR NRN
LWR MI WILL LEAD TO SOME GUSTS TO 50 MPH OVERNIGHT INTO FRIDAY.
CONVECTIVE SHOWERS WITH HIGH CLOUD BASES UNDER THE UPPER LOW ON
FRIDAY COULD HELP PROMOTE STRONG GUSTS AS WELL. WILL ISSUE A WIND
ADVISORY FOR LATE TONIGHT AND FRIDAY.
THINGS QUIET DOWN CONSIDERABLY FRIDAY NIGHT AS HIGH PRESSURE BUILDS
IN.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 330 PM EDT THU APR 9 2015
WARMER THAN NORMAL WEATHER FOR A CHANGE FROM SUNDAY AT LEAST INTO
WEDNESDAY OF NEXT WEEK. STILL A CHANCE OF A WET STRETCH ON WEDNESDAY
OR THURSDAY BUT TIMING IS REALLY UNCERTAIN.
OVERALL PATTER IS SOMEWHAT PROGRESSIVE WITH GOOD NWP AGREEMENT ON
WEST COAST TROF AND EAST COAST RIDGE DEVELOPING EARLY NEXT WEEK.
SUCH A PATTERN WILL PROVIDE THE WARMTH WITH POSITIVE H85 TEMPS
THROUGHOUT NEXT WEEK.
AFTER MID 60S ON SUNDAY A COLD FRONT WILL PUSH THROUGH MONDAY
MORNING. THINKING IT WILL LIKELY COOL MONDAY BY JUST A FEW DEGREES
OVER SUNDAY AS THE UPSTREAM HIGH IS WEAK AND THERE IS JUST NOT MUCH
OF A PUSH OF COLD AIR. THERE WILL BE SOME DECENT MOISTURE ADVECTION
ALONG AND AHEAD OF THE FRONT SUNDAY EVENING SO STILL THINKING SCT
SHOWERS ARE A GOOD BET WITH THE FRONTAL PASSAGE ITSELF. IN ANY CASE
IT SHOULD BE A QUICK HITTER AND AT LEAST THE LATTER HALF OF MONDAY
WILL BE DRY AND SEASONABLE.
AFTER THAT THERE IS MUCH DISAGREEMENT ON HOW PROGRESSIVE WEST COAST
TROF WILL BE AND HOW MUCH AND WHEN WILL A SOUTHERN STREAM SHORTWAVE
EJECT NORTHEAST TOWARDS THE MISSISSIPPI VALLEY AND THEN GREAT LAKES.
EACH OF THE PAST FEW DAYS THE GFS/ECM HAVE BEEN DELAYING THE SYSTEM
BY A DAY...YESTERDAY THE SIGNAL WAS FOR A WEDNESDAY EVENT WHILE
TODAY
IT IS NOW LOOKING LIKE A THURSDAY EVENT. BASICALLY...THE POTENTIAL
HIS SMEARED OUT IN THE FORECAST WITH CHANCE POPS FOR TUE NIGHT INTO
THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 156 PM EDT THU APR 9 2015
WIDESPREAD IFR/LIFR WILL IMPROVE TO MVFR/VFR BY EARLY EVENING AS WARM
FRONT PUSHES NORTHWARD. STILL LOOKING AT SEVERAL HOURS OF SHOWER
AND THUNDERSTORM ACTIVITY THROUGH MID EVENING...A FEW STORMS COULD
PRODUCE DAMAGING WINDS AND HAIL BETWEEN 22Z-04Z THIS EVENING ALONG
AND SOUTH OF ROUGHLY A KMKG-KGRR-KAMA LINE.
EXPECTING SFC WIND GUSTS IN EXCESS OF 35 KTS FRIDAY MORNING WITH
MODERATE CHOP BELOW 5KFT. WINDS WILL SLOWLY DIMINISH TOWARDS
FRIDAY EVENING. THERE IS ALSO A CHANCE OF SOME LOW TOP CONVECTIVE
SHOWERS WITH SMALL HAIL FRI AFTERNOON/EVENING BETWEEN 21Z - 03Z.
&&
.MARINE...
ISSUED AT 330 PM EDT THU APR 9 2015
WILL UPGRADE THE GALE WATCH TO A WARNING AS WINDS INCREASE
DRAMATICALLY OUT OF THE WEST LATER TONIGHT BEHIND THE COLD FRONT.
&&
.HYDROLOGY...
ISSUED AT 1245 PM EDT THU APR 9 2015
RIVER AND STREAM LEVELS ACROSS SOUTHWEST LOWER MICHIGAN ARE RUNNING
NEAR TO A LITTLE BELOW NORMAL... AND ARE CURRENTLY STEADY OR SLOWLY
RISING. MORE RISES ARE EXPECTED INTO NEXT WEEK. WIDESPREAD RAINFALL
OF AN INCH OR TWO IS POSSIBLE OVER THE NEXT 7 DAYS. THERE IS ALSO
A POTENTIAL FOR LOCALLY GREATER RAINFALL AMOUNTS... IF THUNDERSTORMS
MOVE OVER THE SAME AREAS. URBAN AND SMALL STREAM FLOODING AND
PONDING OF WATER ARE POSSIBLE THIS WEEK... THOUGH RIVERS SHOULD
REMAIN MOSTLY WITHIN THEIR BANKS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 2 AM TO 6 PM EDT FRIDAY FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...GALE WARNING FROM MIDNIGHT TONIGHT TO 2 PM EDT FRIDAY FOR
LMZ844>849.
&&
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...COBB
AVIATION...COBB
HYDROLOGY...63
MARINE...MEADEHazardous weather outlook, Apr 9, 4:27 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 427 AM EDT THU APR 9 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 427 AM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORM ARE EXPECTED TODAY AND MOST OF TONIGHT. THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE MOST SIGNIFICANT THREAT...FOLLOWED BY LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE GREATEST RISK FOR SEVERE THUNDERSTORMS IS FROM NEAR I-96 AND SOUTH... MOSTLY BETWEEN 3 PM AND 1 AM. LOCALLY HEAVY RAINFALL MAY CAUSE BRIEF FLOODING OF ROADWAYS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE FRIDAY DURING THE DAY. THIS MAY RESULT IN SOME DOWNED TREE LIMBS AND POWER LINES WHICH IN TURN MAY RESULTS IN LOCALIZED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. LMZ844>849-100830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 427 AM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS INTO EARLY TONIGHT. SOME STORMS SOUTH OF MUSKEGON COULD BE STRONG TO SEVERE WITH LARGE HAIL...HIGH WINDS AND WAVES... AND ISOLATED TORNADOES. THE MAIN THREAT IS BETWEEN 3 PM AND 1 AM. AREAS OF FOG AND LOCALLY HEAVY RAIN WILL RESULT IN NEAR ZERO VISIBILITY AT TIMES. WINDS WILL INCREASE TO GALE FORCE AFTER MIDNIGHT RESULTING HAZARDOUS WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE FORCE WINDS INTO FRIDAY EVENING WILL RESULT IN DANGEROUS CONDITIONS IN THE NEAR SHORE WATERS. WINDS AND WAVES WILL SUBSIDE BY EVENING FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. WDM
In the hours before
Local storm report, Apr 9, 10:49 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 AM EDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HEAVY RAIN 2 NW GRAND HAVEN 43.08N 86.25W
04/09/2015 M0.99 INCH OTTAWA MI MESONET
MESONET STATION 1 NW GRAND HAVEN /E1833/
HEAVY RAIN DURATION 24 HOURS.
1030 AM HEAVY RAIN CROTON 43.44N 85.66W
04/09/2015 M0.97 INCH NEWAYGO MI CO-OP OBSERVER
CO-OP OBSERVER STATION CROTON DAM /CROM4/
HEAVY RAIN DURATION 24 HOURS.
0830 AM HEAVY RAIN 1 WSW TWIN LAKE 43.37N 86.19W
04/09/2015 M0.90 INCH MUSKEGON MI COCORAHS
COCORAHS STATION TWIN LAKE 0.5 WSW
/MI-MG-20/ HEAVY RAIN DURATION 24 HOURS.
1040 AM HEAVY RAIN 1 S NEWAYGO 43.40N 85.80W
04/09/2015 M0.80 INCH NEWAYGO MI MESONET
MESONET STATION 1 S NEWAYGO /D1045/ HEAVY
RAIN DURATION 24 HOURS.
1045 AM HEAVY RAIN 1 SE SPRING LAKE 43.06N 86.17W
04/09/2015 M0.80 INCH OTTAWA MI MESONET
MESONET STATION 1 ESE SPRING LAKE /AS178/
HEAVY RAIN DURATION 24 HOURS.
1035 AM HEAVY RAIN 1 NNE BEECHWOOD 42.82N 86.12W
04/09/2015 M0.75 INCH OTTAWA MI MESONET
MESONET STATION 1 NNE BEECHWOOD /C9372/
HEAVY RAIN DURATION 24 HOURS.
1029 AM HEAVY RAIN CUTLERVILLE 42.84N 85.66W
04/09/2015 M0.73 INCH KENT MI MESONET
MESONET STATION CUTLERVILLE /D9320/ HEAVY
RAIN DURATION 24 HOURS.
1032 AM HEAVY RAIN 1 N HOLLAND 42.79N 86.10W
04/09/2015 M0.70 INCH OTTAWA MI MESONET
MESONET STATION 1 NNE HOLLAND /E1019/ HEAVY
RAIN DURATION 24 HOURS.
0759 AM HEAVY RAIN 2 NW GRAND HAVEN 43.08N 86.25W
04/09/2015 M0.67 INCH OTTAWA MI MESONET
MESONET STATION 1 NW GRAND HAVEN /E1833/
HEAVY RAIN DURATION 24 HOURS.
1037 AM HEAVY RAIN 1 NE IRVING 42.70N 85.40W
04/09/2015 M0.66 INCH BARRY MI MESONET
MESONET STATION 1 ENE IRVING /D3807/ HEAVY
RAIN DURATION 24 HOURS.
1023 AM HEAVY RAIN 1 W BRADLEY 42.63N 85.66W
04/09/2015 M0.64 INCH ALLEGAN MI MESONET
MESONET STATION 1 W BRADLEY /BDLM4/ HEAVY
RAIN DURATION 24 HOURS.
1037 AM HEAVY RAIN 2 ESE NORTH DORR 42.76N 85.73W
04/09/2015 M0.64 INCH ALLEGAN MI MESONET
MESONET STATION 1 ESE NORTH DORR /AV010/
HEAVY RAIN DURATION 24 HOURS.
1045 AM HEAVY RAIN 2 WNW BRADLEY 42.64N 85.68W
04/09/2015 M0.63 INCH ALLEGAN MI MESONET
MESONET STATION 2 WNW BRADLEY /C5467/ HEAVY
RAIN DURATION 24 HOURS.
1040 AM HEAVY RAIN BELDING 43.09N 85.24W
04/09/2015 M0.62 INCH IONIA MI MESONET
MESONET STATION BELDING /C9240/ HEAVY RAIN
DURATION 24 HOURS.
1045 AM HEAVY RAIN 1 NW LUDINGTON 43.96N 86.45W
04/09/2015 M0.62 INCH MASON MI MESONET
MESONET STATION LUDINGTON /AR258/ HEAVY RAIN
DURATION 24 HOURS.
1034 AM HEAVY RAIN 1 ENE GRAND JUNCTION 42.41N 86.05W
04/09/2015 M0.61 INCH VAN BUREN MI MESONET
MESONET STATION 1 ENE GRAND JUNCTION /D8116/
HEAVY RAIN DURATION 24 HOURS.
1033 AM HEAVY RAIN GRANDVILLE 42.91N 85.76W
04/09/2015 M0.61 INCH KENT MI MESONET
MESONET STATION GRANDVILLE /D6683/ HEAVY
RAIN DURATION 24 HOURS.
0815 AM HEAVY RAIN 4 SW DALTON 43.28N 86.30W
04/09/2015 M0.60 INCH MUSKEGON MI COCORAHS
COCORAHS STATION 3 SW DALTON /MI-MG-19/
HEAVY RAIN DURATION 24 HOURS.
1040 AM HEAVY RAIN 3 W NUNICA 43.08N 86.13W
04/09/2015 M0.60 INCH OTTAWA MI MESONET
MESONET STATION 2 W NUNICA /E2204/ HEAVY
RAIN DURATION 24 HOURS.
1040 AM HEAVY RAIN 1 NW HUDSONVILLE 42.87N 85.87W
04/09/2015 M0.60 INCH OTTAWA MI MESONET
MESONET STATION HUDSONVILLE /D5570/ HEAVY
RAIN DURATION 24 HOURS.
0800 AM HEAVY RAIN 1 NW LUDINGTON 43.96N 86.45W
04/09/2015 M0.60 INCH MASON MI MESONET
MESONET STATION LUDINGTON /AR258/ HEAVY RAIN
DURATION 24 HOURS.
1030 AM HEAVY RAIN 2 SSW JAMESTOWN 42.80N 85.86W
04/09/2015 M0.57 INCH OTTAWA MI MESONET
MESONET STATION 2 SSW JAMESTOWN /E0177/
HEAVY RAIN DURATION 24 HOURS.
1035 AM HEAVY RAIN WABANINGO 43.37N 86.42W
04/09/2015 M0.54 INCH MUSKEGON MI MESONET
MESONET STATION WABANINGO /D2963/ HEAVY RAIN
DURATION 24 HOURS.
1033 AM HEAVY RAIN 3 ENE GRAND VALLEY 42.99N 85.81W
04/09/2015 M0.51 INCH OTTAWA MI MESONET
MESONET STATION 3 ENE GRAND VALLEY /D5733/
HEAVY RAIN DURATION 24 HOURS.
1036 AM HEAVY RAIN 1 WSW NORTON SHORES 43.15N 86.27W
04/09/2015 M0.50 INCH MUSKEGON MI MESONET
MESONET STATION 1 WSW NORTON SHORES /AT191/
HEAVY RAIN DURATION 24 HOURS.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Apr 9, 1:50 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
150 PM EDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 2 SSW COMSTOCK PARK 43.01N 85.69W
04/09/2015 M1.51 INCH KENT MI BROADCAST MEDIA
RAINFALL SINCE MIDNIGHT.
&&
63Local storm report, Apr 9, 3:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
308 PM EDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 1 NNE EAST GRAND RAPIDS 42.96N 85.60W
04/09/2015 KENT MI PUBLIC
SIX INCHES OF WATER IS REPORTED OVER FULTON
STREET BETWEEN CASCADE AND ROBINSON ROADS
&&
63The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:33 AM EDT | Special Weather Statement | GRR | Allegan, Calhoun, Kalamazoo, Van Buren | 87 min |
| Apr 9, 2:52 AM EDT | Special Weather Statement | GRR | Allegan, Calhoun, Kalamazoo, Van Buren | 83 min |
| Apr 9, 3:40 AM EDT | Gale Watch | GRR | 13 hr | |
| Apr 9, 4:01 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Ingham, Ionia, Jackson and 2 more | 89 min |
| Apr 9, 10:40 AM EDT | River Flood Advisory | GRR | Ionia | 7 days |
| Apr 9, 10:40 AM EDT | River Flood Advisory | GRR | Ingham | 3 days |
| Apr 9, 10:40 AM EDT | River Flood Advisory | GRR | Clinton | 5 days |
| Apr 9, 10:40 AM EDT | River Flood Advisory | GRR | Clinton | 8 days |
| Apr 9, 2:37 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Clare, Clinton, Eaton, Gratiot and 15 more | 45 hr |
| Apr 9, 4:22 PM EDT | Gale Warning | GRR | 22 hr | |
| Apr 9, 4:41 PM EDT | River Flood Advisory | GRR | Kent | 69 hr |
| Apr 9, 6:35 PM EDT | Special Weather Statement | GRR | Calhoun | 55 min |
Nearby
Wind Advisories in Michigan, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.